Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 24, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 24, 2021, 3:10 PM EDT for Hendry County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 3:10 PM EDT (19:10 UTC)
Expired
Jun 24, 2021, 4:00 PM EDT
In force
50 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS82 KMFL 241910
SPSMFL

Special Weather Statement
National Weather Service Miami FL
310 PM EDT Thu Jun 24 2021
 
FLZ063-066-067-242000-
Hendry FL-Inland Palm Beach County FL-Glades FL-
310 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 400 PM EDT...

* At 310 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Clewiston, moving west at 15
  mph.

* Dime size hail and winds in excess of 45 mph possible with this
  storm.

* Locations impacted include...
  Clewiston, Moore Haven, Montura, Harlem and Lake Hicpochee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2688 8094 2688 8091 2687 8090 2670 8088
      2659 8124 2690 8129
TIME...MOT...LOC 1910Z 083DEG 12KT 2678 8100 

$$

SB/BNB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:16 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 24, 1:16 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Miami FL
116 PM EDT Thu Jun 24 2021

.AVIATION(18Z TAFS)...
Easterly winds across the region with showers and thunderstorms
over the Atlantic waters which continue to move towards the east
coast terminals with VCTS. TEMPOS will continue to be added with
amendments for effected terminals. Storms are now beginning over
the interior and west coast this afternoon and will continue this
evening. Light easterly winds overnight. Showers once again will
be possible tomorrow morning .

&&

.PREV DISCUSSION... (Issued 1015 AM EDT Thu Jun 24 2021)

UPDATE...
An unsettled wet pattern with showers and thunderstorms across
the region today. Showers and storms have been developing over the
Atlantic waters and moving over the east coast metro this
morning. A weak shear axis with a shortwave mid-level impulse is
moving through supporting convective development. The 12Z MFL
sounding shows ample moisture of 1.8 inches and slow mean level
wind propagation of 8 knots. The main impact today will be the
potential for localized flooding. High rainfall rates have already
been ongoing with showers and storms this morning, and these high
rates will continue. Repeated rounds of heavy rainfall for the
same locations will increase the flooding potential, particularly
for urban and low- lying areas.

As we continue throughout the day the convection should move from
the east coast this morning towards more the interior and Gulf
coast this afternoon and evening. This is the area where there
will be the potential from some of the stronger storms to develop
where diurnal heating and convergence between the easterly flow
and the Gulf Coast sea breeze collide. The western interior and
Gulf coast will have the better chance to see brief gusty
downburst wind and small hail.

High temperatures will remain at or just below average with the
increased cloud cover and rainfall

PREV DISCUSSION... (Issued 249 AM EDT Thu Jun 24 2021)

Unsettled Pattern Continues with Flooding Possible Today...

SHORT TERM (Today through Friday)...

A continued unsettled pattern aloft (details below) for South FL
through the short term period will lead to higher than normal PoPs
areawide (~70-80 percent), especially the Gulf Coast and western
interior areas of South FL...

-Weakening aloft, with a very weak upper-level shortwave drifting
southward
-A weak inverted trough near Cuba propagates northwestward
-Shear axis across the Lake Region continues to sag southward before
becoming nearly stationary across South FL

The aforementioned will provoke numerous showers and storms yet
again today -- did cap PoPs at 80 percent for this afternoon.
Some models insinuate that the Atlantic waters and east coast
metro areas will see early-mid morning activity as the inverted
trough over Cuba drifts to the NW, bringing an uptick in
moisture. With a return of onshore flow, activity that develops
will push inland, especially as the Atlantic sea breeze forms and
also pushes inland. The interior/western areas of South FL will
see an increase in rain chances during the late morning/early
afternoon hours through the early evening hours as the Gulf Breeze
develops and pins somewhere along the western interior.

Similar to the past couple of days, a noticeably light vertical
wind profile will lead to slow storm motion. Forecast SFC-6 km mean
winds is ~5 kt which means that storm motion will be highly
dependent on boundary prorogation/momentum. Given the slow motion
and very efficient forecast high rainfall rates, localized flooding
will be the primary impact with storms.

Looking at parameters, global model consensus is forecasting 500 mb
temps to be in the -7.5 C to -9 C range, weaker lapse rates around 6
C/km, and PW's exceeding 2.0 inches (~1.0 standard deviations above
the climatological mean, or in the 90th percentile). This further
supports another storm filled day, some of which may be strong (SPS
worthy), especially during the afternoon timeframe. Strongest
activity will be capable of producing wind gusts up to 45 mph and
small hail, albeit much more limited compared to the past few days.
Thus, maintaining more of a hydro threat for today, especially for
urban and poor drainage areas, or areas that saw plenty of rainfall
yesterday.

Not much change going into Friday, with scattered to numerous
showers and storms expected throughout the day. Did cap PoPs at
70 percent. Activity will once again begin on the east coast
during the morning before pushing inland by the afternoon. The
only notable difference Friday is that the vort axis that becomes
nearly stationary across South FL finally retrogrades northward
and away from the region. Onshore winds and increased cloud cover
from afternoon convection will keep highs slightly below normal,
in the mid 80s at the coast and upper 80s inland.

LONG TERM (Friday Night through Wednesday)...

The unsettled pattern continues into the weekend as the area remains
on the periphery of an area of surface high pressure centered over
the northern Atlantic. Aloft, the area sits near a mid-level
inverted trough moving westward across the Gulf of Mexico through
the weekend. Ample moisture will remain over the region through the
weekend and into the work week. Accordingly, the chances of showers
and thunderstorms will remain healthy each day with a diurnal
pattern focusing inland and over Southwest Florida in the afternoons
and evenings. Overnight and morning Atlantic coastal showers are
also favored with this pattern along with remnant nocturnal
convection in the Gulf.

Temperatures will remain warm though the convective activity and
associated cloud cover could help keep max temperatures in the mid
to upper 80s with some 90s inland. The easterly flow will favor the
Atlantic sea breeze over the Gulf sea breeze, though some days will
bring a lighter flow which will allow the Gulf sea breeze to advance
inland. Overall, this pattern will keep a wet and warm summer
pattern over the area. There is some uncertainty with specific
features which may or may not develop around the region. In general,
if a feature were to develop in the eastern Gulf as hinted by some
guidance solutions, it could enhance the chances for heavy rainfall
at times during the period. The potential for repeated days of rain
for portions of South Florida will need to be monitored in case some
areas become saturated.

MARINE... Showers and thunderstorms across the area through the
rest of the week and into the weekend. Lightning, erratic winds
and elevated seas will be possible in the strongest convection.
Wind gusts of 20-25kt possible late week into the weekend across
the Gulf and Atlantic waters.

HYDROLOGY...
Another unsettled day across South FL, with high rainfall rates
and scattered to numerous showers and storms expected. 3-hr FFG
is in the 3 to 4 inch range, however showers and storms that do
develop today will be very slow moving which will allow rain to
collect easily and rapidly. The highest potential will reside
generally in poor drainage and/or urbanized areas. Remember to
turn around, don't drown when encountering flooded roads.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  88  78  88 /  40  60  40  70
West Kendall     77  88  78  89 /  40  60  40  70
Opa-Locka        77  88  77  89 /  40  60  40  70
Homestead        77  87  78  88 /  40  60  40  70
Fort Lauderdale  78  87  78  87 /  40  60  40  70
N Ft Lauderdale  78  87  78  88 /  40  60  30  70
Pembroke Pines   76  87  76  88 /  40  60  40  70
West Palm Beach  76  87  77  88 /  40  60  30  70
Boca Raton       78  88  78  88 /  40  60  30  70
Naples           74  89  74  90 /  40  70  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Friday and Marine...Fell
Friday Night through Wednesday...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 24, 9:36 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
936 AM EDT Thu Jun 24 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
936 AM EDT Thu Jun 24 2021

...Isolated Strong Storms and Localized Flooding Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms are
possible today, with a focus across the interior and the Lake
Okeechobee region. An isolated strong storm is possible.

Flooding: Heavy rainfall with showers and thunderstorms may lead to
localized flooding.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms today.

Wind: An isolated strong wind gust is possible with the strongest
thunderstorms this afternoon.

Hail: Small hail is possible with the strongest thunderstorms today.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Showers and thunderstorms are possible each day, with gusty winds
and localized flooding possible.

Elevated risk of rip currents is possible along the east coast
beaches this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 24, 12:19 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Miami FL
1219 PM EDT Thu Jun 24 2021

FLZ067-068-168-241700-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1219 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 100 PM EDT...

* At 1219 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ocean Ridge, moving northwest
  at 10 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Boynton Beach, Delray Beach, Wellington, Lake Worth, Palm Beach,
  Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, Lantana,
  Atlantis, Village Of Golf, Dunes Road, Royal Palm Estates, Golden
  Lakes, Lake Belvedere Estates, Loxahatchee NWR, Lake Clarke Shores,
  Hypoluxo and South Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2659 7992 2647 8006 2654 8036 2672 8022
TIME...MOT...LOC 1619Z 117DEG 10KT 2655 8006

KELLY
Special weather statement, Jun 24, 1:30 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Miami FL
130 PM EDT Thu Jun 24 2021

FLZ063-066-070-241815-
Hendry FL-Inland Collier County FL-Glades FL-
130 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 215 PM
EDT...

* At 130 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Devils Garden, or 7 miles west
  of Montura, moving west at 15 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Labelle, Immokalee, Port La Belle, Felda, Devils Garden, Keri and
  Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2674 8113 2655 8112 2640 8150 2682 8155
TIME...MOT...LOC 1730Z 083DEG 13KT 2664 8122

SB/HGW
Special weather statement, Jun 24, 2:43 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Thu Jun 24 2021

FLZ073-075-174-241930-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
243 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
CENTRAL MIAMI-DADE COUNTIES UNTIL 330 PM EDT...

* At 243 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 11 miles
  northwest of Pa-Hay-Okee Overlook to near Everglades National Park.
  Movement was west at 15 mph.

* Dime size hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Wilderness Waterway, Everglades National Park and Pa-Hay-
  Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2574 8131 2557 8125 2538 8114 2533 8069
      2561 8072
TIME...MOT...LOC 1843Z 109DEG 13KT 2552 8094 2543 8090

SB/BNB
Special weather statement, Jun 24, 3:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
310 PM EDT Thu Jun 24 2021

FLZ063-066-067-242000-
Hendry FL-Inland Palm Beach County FL-Glades FL-
310 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 400 PM EDT...

* At 310 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Clewiston, moving west at 15
  mph.

* Dime size hail and winds in excess of 45 mph possible with this
  storm.

* Locations impacted include...
  Clewiston, Moore Haven, Montura, Harlem and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2688 8094 2688 8091 2687 8090 2670 8088
      2659 8124 2690 8129
TIME...MOT...LOC 1910Z 083DEG 12KT 2678 8100

SB/BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:35 PM EDTSpecial Marine WarningMFL55 min
Jun 23, 8:55 PM EDTSpecial Marine WarningMFL19 min
Jun 23, 8:59 PM EDTSpecial Marine WarningMFL31 min
Jun 23, 9:27 PM EDTSpecial Marine WarningMFL48 min
Jun 24, 7:56 AM EDTSpecial Marine WarningMFL50 min
Jun 24, 8:49 AM EDTSpecial Marine WarningMFL86 min
Jun 24, 11:45 AM EDTSpecial Marine WarningMFL60 min
Jun 24, 12:01 PM EDTAreal Flood AdvisoryMFLPalm Beach119 min
Jun 24, 12:18 PM EDTSpecial Marine WarningMFL27 min
Jun 24, 12:19 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Jun 24, 12:24 PM EDTSpecial Marine WarningMFL51 min
Jun 24, 12:54 PM EDTSpecial Marine WarningMFL51 min
Jun 24, 12:57 PM EDTSpecial Marine WarningMFL48 min
Jun 24, 1:24 PM EDTSpecial Marine WarningMFL36 min
Jun 24, 1:27 PM EDTSpecial Marine WarningMFL63 min
Jun 24, 1:30 PM EDTSpecial Weather StatementMFLHendry45 min
Jun 24, 2:22 PM EDTSpecial Marine WarningMFL38 min
Jun 24, 2:43 PM EDTSpecial Weather StatementMFLMonroe47 min
Jun 24, 2:50 PM EDTSpecial Marine WarningMFL40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.